Texas, 2012Winter Weather in Texas, February 12 to 13, 2012
February 12 to 13, 2012 · NWS SJT · 25 events in 16 counties and zones
Upper level disturbances moving across West Central Texas and freezing surface temperatures brought areas of light snow to the region. Approximately 1 to 2 inches of snow fell across most of the area except east of a line from Brownwood to Brady to Mason.
Every event with a place to put it; 25 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Upper level disturbances moving across West Central Texas and freezing surface temperatures brought areas of light snow to the region. Approximately 1 to 2 inches of snow fell across most of the area except east of a line from Brownwood to Brady to Mason.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Feb 12, 4:57 AM CST, 5 hours 48 minutes earlier.
Area forecast discussion, Feb 12, 4:57 AM CST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
457 AM CST SUN FEB 12 2012
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW...
&&
.AVIATION...
CEILINGS ARE SLOWLY LOWERING ACROSS THE AREA...AS LOW CLOUDS
SPREAD FROM WEST TO EAST...AHEAD OF AN APPROACHING UPPER LEVEL STORM
SYSTEM. EXPECT CEILINGS TO BECOME MVFR TO IFR AT ALL TAF SITES
LATER THIS MORNING AND CONTINUE THROUGH THIS AFTERNOON. IFR TO
BRIEF LIFR CEILINGS ARE LIKELY THIS EVENING THROUGH MONDAY
MORNING. THE NEXT AVIATION CONCERN IS THE POSSIBILITY OF WINTRY
PRECIPITATION. EXPECT A MIX OF SLEET...SNOW AND RAIN AT ALL TAF
SITES THROUGH THE DAY...THEN A GRADUAL TRANSITION TO ALL RAIN FROM
SOUTH TO NORTH THROUGH THE NIGHT. VISIBILITIES MAY BE REDUCED TO 3
TO 5 STATUTE MILES WITHIN AREAS OF HEAVIER PRECIPITATION. EAST
WINDS THIS EARLY MORNING WILL BECOME SOUTHEAST BY LATE MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 34 34 57 35 71 / 70 70 20 0 10
SAN ANGELO 36 36 64 37 75 / 60 60 10 0 0
JUNCTION 39 38 68 35 76 / 50 50 20 0 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE
FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...
FISHER...HASKELL...IRION...JONES...NOLAN...RUNNELS...
SHACKELFORD...STERLING...TAYLOR...THROCKMORTON...TOM GREEN.
WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: CROCKETT...KIMBLE...MASON...MCCULLOCH...
MENARD...SAN SABA...SCHLEICHER...SUTTON.
&&
DANIELS
Hazardous weather outlook, Feb 12, 3:57 AM CST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
357 AM CST SUN FEB 12 2012
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-131000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
357 AM CST SUN FEB 12 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT TODAY AND TONIGHT. THE
COMBINATION OF A COLD ARCTIC AIRMASS AND AN APPROACHING UPPER
LEVEL STORM SYSTEM WILL BRING A CHANCE OF WINTRY PRECIPITATION TO
ALL OF WEST CENTRAL TEXAS TODAY AND TONIGHT. SOME ACCUMULATION OF
SNOW AND SLEET MAY RESULT IN HAZARDOUS DRIVING
CONDITIONS...ESPECIALLY ON BRIDGES AND OVERPASSES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Feb 12, 8:38 AM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
838 AM CST SUN FEB 12 2012
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-121645-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
838 AM CST SUN FEB 12 2012
...WINTER WEATHER ADVISORY IN EFFECT FOR ALL OF WEST CENTRAL TEXAS
THROUGH 6 PM THIS EVENING...
AT 820 AM...SLEET WAS REPORTED IN OZONA BY THE PUBLIC. AT 830
AM...RADAR SHOWED AN AREA OF SLEET FROM OZONA TO SONORA AND IT WAS
MOVING NORTHEAST AT 25 MPH.
THIS AREA OF SLEET WILL MAKE BRIDGES AND OVERPASSES VERY SLIPPERY
AS IT MOVES NORTHEAST TOWARDS MERTZON...SAN ANGELO...AND ELDORADO
THROUGH 930 AM.
A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES AND USE CAUTION WHILE
DRIVING.
Special weather statement, Feb 12, 8:50 AM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
850 AM CST SUN FEB 12 2012
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-121645-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
850 AM CST SUN FEB 12 2012
...WINTER WEATHER ADVISORY IN EFFECT FOR ALL OF WEST CENTRAL TEXAS
THROUGH 6 PM THIS EVENING...
AT 820 AM...SLEET WAS REPORTED IN OZONA BY THE PUBLIC. AT 850
AM...RADAR SHOWED AN AREA OF SLEET FROM OZONA TO SONORA AND IT WAS
MOVING NORTHEAST AT 25 MPH.
THIS AREA OF SLEET WILL MAKE BRIDGES AND OVERPASSES VERY SLIPPERY AS
IT MOVES NORTHEAST AND IMPACTS THE I10 CORRIDOR BETWEEN OZONA AND
JUNCTION...AND ALSO AS THE WINTRY PRECIPITATION AFFECTS
MERTZON...SAN ANGELO...AND ELDORADO THROUGH 1030 AM.
A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES AND USE CAUTION WHILE
DRIVING.
Special weather statement, Feb 12, 9:33 AM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
933 AM CST SUN FEB 12 2012
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-121745-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
933 AM CST SUN FEB 12 2012
...WINTER WEATHER ADVISORY IN EFFECT FOR ALL OF WEST CENTRAL TEXAS
THROUGH 6 PM THIS EVENING...
AT 930 AM...RADAR SHOWED A LARGE AREA OF SNOW MIXED WITH SOME
SLEET APPROACHING THE I10 CORRIDOR BETWEEN OZONA AND JUNCTION.
MOVEMENT WAS NORTHEAST AT 25 MPH.
THIS AREA OF SLEET WILL MAKE BRIDGES AND OVERPASSES VERY SLIPPERY AS
IT MOVES NORTHEAST AND IMPACTS THE I10 CORRIDOR BETWEEN OZONA AND
JUNCTION THROUGH NOON.
THE SNOW AND SLEET WILL ALSO IMPACT THE NORTHWEST HILL COUNTRY
REGION OF BRADY...SAN SABA...MASON...AND MENARD. 1 TO 2 INCHES OF
SNOW IS POSSIBLE ACROSS THIS AREA THROUGH NOON.
SCATTERED AREAS OF SLEET OR SNOW WILL ALSO IMPACT MERTZON...SAN
ANGELO...AND ELDORADO THROUGH NOON.
A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES AND USE CAUTION WHILE
DRIVING.
Winter Weather, Kimble
- When
- February 12, 10:45 AM CST to 2:00 PM CST
- Where
- Kimble forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 30.487, -99.749 (the zone’s center; the record gives no point)
An inch of snow was estimated in Junction by the Sheriff's Office.
Winter Weather, Kimble
- When
- February 12, 10:51 AM CST to 2:00 PM CST
- Where
- Kimble forecast zone
- Reported by
- COOP Observer
- Coordinates
- 30.487, -99.749 (the zone’s center; the record gives no point)
A National Weather Service Cooperative Observer estimated 0.6 inches of sleet 7 miles north northwest of Junction.
Winter Weather, Schleicher
- When
- February 12, 11:00 AM CST to 3:00 PM CST
- Where
- Schleicher forecast zone
- Reported by
- COOP Observer
- Coordinates
- 30.897, -100.539 (the zone’s center; the record gives no point)
A National Weather Service Cooperative Observer measured an inch of snow 14 miles south southeast of Mertzon.
Winter Weather, Schleicher
- When
- February 12, 11:00 AM CST to 2:00 PM CST
- Where
- Schleicher forecast zone
- Reported by
- COOP Observer
- Coordinates
- 30.897, -100.539 (the zone’s center; the record gives no point)
A National Weather Service Cooperative Observer measured an inch of snow 11 miles northeast of Eldorado.
Winter Weather, Irion
- When
- February 12, 12:45 PM CST to 4:00 PM CST
- Where
- Irion forecast zone
- Reported by
- COOP Observer
- Coordinates
- 31.304, -100.982 (the zone’s center; the record gives no point)
An inch of snow was measured 12 miles north northwest of Mertzon.
Winter Weather, Tom Green
- When
- February 12, 12:51 PM CST to 4:00 PM CST
- Where
- Tom Green forecast zone
- Reported by
- COOP Observer
- Coordinates
- 31.404, -100.462 (the zone’s center; the record gives no point)
A National Weather Service Cooperative Observer measured an inch of snow in Water Valley.
Winter Weather, Tom Green
- When
- February 12, 12:51 PM CST to 4:00 PM CST
- Where
- Tom Green forecast zone
- Reported by
- COOP Observer
- Coordinates
- 31.404, -100.462 (the zone’s center; the record gives no point)
A National Weather Service Office measured half an inch of snow in San Angelo.
Winter Weather, Sterling
- When
- February 12, 1:05 PM CST to 4:05 PM CST
- Where
- Sterling forecast zone
- Reported by
- County Official
- Coordinates
- 31.828, -101.050 (the zone’s center; the record gives no point)
The Sterling County Judge measured an inch of snow in Sterling City.
Winter Weather, Sterling
- When
- February 12, 1:05 PM CST to 4:42 PM CST
- Where
- Sterling forecast zone
- Reported by
- COOP Observer
- Coordinates
- 31.828, -101.050 (the zone’s center; the record gives no point)
A National Weather Service Cooperative Observer estimated an inch of snow 8 miles east of Sterling City.
Winter Weather, Coke
- When
- February 12, 1:15 PM CST to 5:00 PM CST
- Where
- Coke forecast zone
- Reported by
- COOP Observer
- Coordinates
- 31.889, -100.530 (the zone’s center; the record gives no point)
A National Weather Service Cooperative Observer measured two inches of snow 11 miles north northeast of Water Valley.
Winter Weather, Runnels
- When
- February 12, 2:15 PM CST to February 13, 6:00 AM CST
- Where
- Runnels forecast zone
- Reported by
- COOP Observer
- Coordinates
- 31.831, -99.976 (the zone’s center; the record gives no point)
A National Weather Service Cooperative Observer measured 1.5 inches of snow and sleet in Wingate.
Winter Weather, Nolan
- When
- February 12, 2:15 PM CST to 10:55 PM CST
- Where
- Nolan forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 32.304, -100.406 (the zone’s center; the record gives no point)
Local police estimated 1.5 inches of snow in Sweetwater.
Winter Weather, Fisher
- When
- February 12, 2:20 PM CST to 10:30 PM CST
- Where
- Fisher forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.743, -100.402 (the zone’s center; the record gives no point)
Highway department personnel estimated an inch of snow in Roby.
Winter Weather, Coleman
- When
- February 12, 2:35 PM CST to February 13, 6:00 AM CST
- Where
- Coleman forecast zone
- Reported by
- COOP Observer
- Coordinates
- 31.773, -99.454 (the zone’s center; the record gives no point)
A National Weather Service Cooperative Observer measured 1.2 inches of snow in Silver Valley.
Winter Weather, Coleman
- When
- February 12, 2:35 PM CST to February 13, 6:00 AM CST
- Where
- Coleman forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.773, -99.454 (the zone’s center; the record gives no point)
Highway department personnel estimated an inch of snow in Coleman.
Winter Weather, Taylor
- When
- February 12, 4:00 PM CST to February 13, 7:30 AM CST
- Where
- Taylor forecast zone
- Reported by
- COOP Observer
- Coordinates
- 32.301, -99.890 (the zone’s center; the record gives no point)
A National Weather Service Cooperative Observer measured 1.4 inches of snow in Abilene.
Winter Weather, Taylor
- When
- February 12, 4:00 PM CST to February 13, 7:00 AM CST
- Where
- Taylor forecast zone
- Reported by
- COOP Observer
- Coordinates
- 32.301, -99.890 (the zone’s center; the record gives no point)
A National Weather Service Cooperative Observer measured 1.5 inches of snow 8 miles west southwest of Buffalo Gap.
Winter Weather, Callahan
- When
- February 12, 4:00 PM CST to February 13, 7:30 AM CST
- Where
- Callahan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 32.298, -99.373 (the zone’s center; the record gives no point)
A National Weather Service Cooperative Observer measured two inches of snow 12 miles south of Baird.
Winter Weather, Taylor
- When
- February 12, 4:00 PM CST to February 13, 7:00 AM CST
- Where
- Taylor forecast zone
- Reported by
- Public
- Coordinates
- 32.301, -99.890 (the zone’s center; the record gives no point)
A Cocorahs observer measured 1.4 inches of snow 3 miles west of Potosi.
Winter Weather, Jones
- When
- February 12, 4:00 PM CST to February 13, 8:27 AM CST
- Where
- Jones forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 32.740, -99.879 (the zone’s center; the record gives no point)
A city official estimated an inch of snow in Anson.
Winter Weather, Callahan
- When
- February 12, 4:05 PM CST to February 13, 8:00 AM CST
- Where
- Callahan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 32.298, -99.373 (the zone’s center; the record gives no point)
A National Weather Service Cooperative Observer measured two inches of snow in Putnam.
Winter Weather, Jones
- When
- February 12, 4:32 PM CST to February 13, 8:45 AM CST
- Where
- Jones forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 32.740, -99.879 (the zone’s center; the record gives no point)
Local police estimated 1.5 inches of snow in Hamlin.
Winter Weather, Shackelford
- When
- February 12, 4:45 PM CST to February 13, 8:00 AM CST
- Where
- Shackelford forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 32.736, -99.354 (the zone’s center; the record gives no point)
The Sheriff's Office measured two inches of snow in Albany.
Winter Weather, Haskell
- When
- February 12, 5:00 PM CST to February 13, 8:00 AM CST
- Where
- Haskell forecast zone
- Reported by
- COOP Observer
- Coordinates
- 33.178, -99.730 (the zone’s center; the record gives no point)
A National Weather Service Cooperative Observer measured 1.5 inches of snow in Haskell.
Winter Weather, Throckmorton
- When
- February 12, 5:15 PM CST to February 13, 8:38 AM CST
- Where
- Throckmorton forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.178, -99.212 (the zone’s center; the record gives no point)
A Volunteer Fire Department personnel estimated 1.5 inches of snow in Throckmorton.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Texas, February 12, 2012$925,000 · 24 events
- Lake-Effect Snow in New York, February 12 to 13, 2012$60,000 · 4 events
- Frost and Freeze in Florida, February 12 to 13, 201211 events
- Winter Storm and Avalanche in Colorado, February 12 to 13, 201210 events
- High Surf in Hawaii, February 12 to 14, 201210 events
- Frost and Freeze in Florida, February 12, 20126 events
- Strong Wind in New Jersey, February 12, 2012$5,000 · 5 events
- Heavy Snow in New Mexico, February 12 to 13, 20124 events
- Winter Storm in Texas, February 12, 20123 events
- Extreme Cold in Maine, February 12 to 13, 20123 events
- Strong Wind in Delaware, February 12, 2012$5,000 · 2 events
- Lake-Effect Snow in New York, February 12, 20122 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 366809, 366925, 366930, 366946, 366812, 366926, 367404, 366810, 366944, 366943, 366933, 366935, 366949, 366929, 366948, 366811, 366928, 366931, 366932, 366936, 366927, 366938, 366942, 366934, 366947.